MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number CXA280005
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 06/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog#: rlt231414/ serial#: (b)(6) / udi#: (b)(4) which is captured in manufacturer report #: 3007284313-2023-02598.A.4.Patient weight: asked but unavailable.B.7.Other relevant history, including preexisting medical conditions: asked but unavailable.D.10.Concomitant medical products and therapy dates: asked but unavailable.H.6.Type of investigation: code b15 - images were provided, and an imaging evaluation will be performed.H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.According to the gore® excluder® conformable aaa endoprosthesis instructions for use, deploy the aortic extender using a steady and continuous pull of the deployment knob to release the endoprosthesis.Deployment initiates from the trailing (distal) end of the device toward the leading (proximal) end of the device.Potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, improper component placement and renal artery occlusion.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent endovascular treatment of a zone 9 infrarenal abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.On (b)(6) 2023, the patient underwent reintervention for aortic neck degeneration and aneurysm sac enlargement (amount unknown) with no evidence of a type i endoleak.A gore® excluder® conformable aortic extender component (cxa) was used to extend the previously implanted trunk-ipsilateral leg component proximally.Upon initiation of cxa device deployment, the device was reportedly deployed slowly in an attempt to ensure accurate device placement.However, due to the slow rate of deployment, once the distal (trailing) stent rows were released, stent flip occurred where the distal stent rows of the device flowered out and became lodged against the aortic wall.Reportedly, after the proximal (leading) end of the device was deployed at a slightly increased rate of speed, the cxa had been inadvertently placed too high resulting in an accessory renal artery being fully covered and the patient's right renal artery being partially covered.Icast stents were used for renal stenting.There were no issues observed at the close of the procedure.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H.6.Investigation findings for imaging evaluation: code c19 - images were returned for evaluation, and the imaging evaluation found the following: the first image depicts an angiogram with an aortic extender deployed.The deployed extender is fully above the left renal artery proximal origin, and is mostly covering the right renal artery origin.The most distal stent row of the aortic extender appears in an oblique position and is not consistent with the other aortic extender stent rows.There are no dicom images available to review the deployment steps.There is no mention of the device moving forward during the deployment, thus indicating, without images, that the device was likely deployed where it had been placed.The second image demonstrates a stent being placed within the right renal artery.The third and fourth images, demonstrating the initial image of a subtracted angiogram, show bilateral stent placement.There are no images available demonstrating renal perfusion after the renal stents were implanted.The imaging evaluation notes: the images received cannot be used to perform a full imaging evaluation because they do not meet the dicom standard.The extent and accuracy of the observations and findings may be limited due to the completeness, format and/or quality of the images provided for review.Gore cannot guarantee the images provided are complete, accurate or lack alteration.Therefore, gore cannot guarantee all key findings have been captured or that the findings are accurate.H.6.Investigation conclusions: code d12 added according to the gore® excluder® conformable aaa endoprosthesis instructions for use, deploy the aortic extender using a steady and continuous pull of the deployment knob to release the endoprosthesis.Deployment initiates from the trailing (distal) end of the device toward the leading (proximal) end of the device.Potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, improper component placement and renal artery occlusion.H.6.Investigation findings for imaging evaluation: code c21 updated to code c19 h.6.Investigation conclusions: code d16 updated to code d1002.

Brand Name
GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17270167
Report Number3007284313-2023-02602
Device Sequence Number6058822
Product Code MIH
UDI-Device Identifier00733132650958
UDI-Public00733132650958
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Model NumberCXA280005
Device Catalogue NumberCXA280005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR
Patient SexFemale